Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
178 Doctors are Online

Baby having itchy rash on back ,tummy ,legs and arms. Suggest some medication

User rating for this question
Very Good
Answered by
Practicing since : 2008
Answered : 689 Questions
baby 9 months old has a itchy rash on her back ,tummy ,legs and arms also blotchy dry skin in various places, took her to see an on call doctor last night but he said it was just dry skin but it is a pin head rash, he gave her double base cream which has not done anything and cortisone cream can you help please.
Posted Fri, 16 Nov 2012 in Skin Rash
Answered by Dr. Asra Ishtiaq Ahmed 2 hours later
Hello there,

Thanks for writing to us.

The itchy skin rashes involving virtually the entire body could be due to a newly introduced food in your baby's diet regime. This food acts as a food allergen for some babies and ingestion of the same can result in generalised skin rashes. Eggs are commonly implicated.

Since you have mentioned that your baby has no medical history, I presume it is a problem that has a recent onset. In such a case, you must analyse other possible recent exposures like domestic pets.

Dry itchy skin occurring in various places in babies occurs in eczema or dermatitis but this is usually seen soon after birth and more in flexural aspects (folds) of arms and knees. The excessive scratching often results in small bleeds and makes a child very irritable. However, this is a chronic problem and takes time to settle.

A dry and itchy skin is treated with a steroid like cortisone so its use here is justified.

Kindly upload a photo of the skin rash if possible along with few more inputs regarding her food intake, contact with pets or outdoor exposure.

I wish your child a speedy recovery.

Do revert back for further queries or doubts.

Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor